Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 250, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 21, 2011, 1:27 PM CDT for Kemper County, Lauderdale County, Newton County, Mississippi. It was in force for 63 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2011, 1:27 PM CDT (18:27 UTC)
- Expired
- Apr 21, 2011, 2:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Kemper County, MS, Lauderdale County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 1:28 PM CDT | TSTM WND DMG | 4 Wsw Duffee, MS | MULTIPLE TREES DOWN ACROSS HICKORY NUT RD AND HOPEWELL RD |
| Apr 21, 1:29 PM CDT | TSTM WND DMG | 5 Ese Little Rock, MS | MULTIPLE TREES DOWNED ACROSS CHUNKY-DUFFEE RD |
| Apr 21, 1:31 PM CDT | TSTM WND DMG | 1 Nne Duffee, MS | TREES DOWN ACROSS MS HIGHWAY 494. |
| Apr 21, 1:49 PM CDT | TSTM WND DMG | 6 E Collinsville, MS | SEVERAL TREES DOWN...ONE OF WHICH FELL ACROSS BLIND BROWN ROAD. ALSO...SEVERAL REPORTS OF 50 MPH WINDS IN THE NORTHWEST PART OF THE COUNTY |
| Apr 21, 2:15 PM CDT | HAIL 1 | Toomsuba, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
452
WUUS54 KJAN 211827
SVRJAN
MSC069-075-101-211930-
/O.NEW.KJAN.SV.W.0250.110421T1827Z-110421T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
MERIDIAN...
NORTHEASTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 230 PM CDT
* AT 128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF DUFFEE TO DUFFEE TO 7 MILES NORTHWEST OF
MEEHAN MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLLINSVILLE...SUQUALENA...MARTIN...NELLIEBURG...PRISMATIC...
DALEVILLE...MARION...BLACKWATER...OAK GROVE...TOOMSUBA...
ALAMUCHA...TAMOLA...KEWANEE AND PORTERVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3232 8841 3231 8882 3234 8900 3246 8899
3258 8903 3258 8891 3261 8891 3271 8838
TIME...MOT...LOC 1828Z 262DEG 30KT 3256 8898 3248 8892
3238 8893
$$
BK3 follow-up statements
215
WWUS54 KJAN 211843
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT THU APR 21 2011
MSC101-211852-
/O.CAN.KJAN.SV.W.0250.000000T0000Z-110421T1930Z/
NEWTON MS-
143 PM CDT THU APR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEWTON COUNTY IS
CANCELLED...
LAT...LON 3232 8841 3231 8882 3233 8892 3246 8889
3261 8891 3271 8838
TIME...MOT...LOC 1842Z 262DEG 30KT 3258 8884 3250 8878
3240 8879
$$
MSC069-075-211930-
/O.CON.KJAN.SV.W.0250.000000T0000Z-110421T1930Z/
LAUDERDALE MS-KEMPER MS-
143 PM CDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHERN KEMPER AND LAUDERDALE COUNTIES...
AT 142 PM CDT...LOCAL EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARTIN TO
COLLINSVILLE TO NELLIEBURG MOVING EAST AT 35 MPH. THESE STORMS
DOWNED TREES ALONG CHUNKY DUFFEE ROAD IN EASTERN NEWTON COUNTY WHEN
THEY WENT THROUGH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MERIDIAN...PRISMATIC...MARION...DALEVILLE...BLACKWATER...MERIDIAN
STATION...LAUDERDALE...TOOMSUBA...OAK GROVE...ALAMUCHA...TAMOLA...
KEWANEE AND PORTERVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
&&
LAT...LON 3232 8841 3231 8882 3233 8892 3246 8889
3261 8891 3271 8838
TIME...MOT...LOC 1842Z 262DEG 30KT 3258 8884 3250 8878
3240 8879
$$
BK054
WWUS54 KJAN 211902
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
202 PM CDT THU APR 21 2011
MSC069-075-211930-
/O.CON.KJAN.SV.W.0250.000000T0000Z-110421T1930Z/
LAUDERDALE MS-KEMPER MS-
202 PM CDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHEASTERN KEMPER AND EASTERN LAUDERDALE COUNTIES...
AT 201 PM CDT...LOCAL EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BLACKWATER TO
MERIDIAN STATION TO MARION MOVING EAST AT 35 MPH. SEVERAL TREES WERE
BLOWN DOWN 4 MILES NORTH OF MERIDIAN AS THESE STORMS PASSED.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAUDERDALE...TOOMSUBA...ALAMUCHA...TAMOLA...KEWANEE AND PORTERVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
&&
LAT...LON 3232 8874 3250 8866 3263 8876 3271 8838
3232 8841
TIME...MOT...LOC 1901Z 262DEG 30KT 3260 8865 3252 8859
3242 8860
$$
BK192
WWUS54 KJAN 211930
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT THU APR 21 2011
MSC069-075-211940-
/O.EXP.KJAN.SV.W.0250.000000T0000Z-110421T1930Z/
LAUDERDALE MS-KEMPER MS-
230 PM CDT THU APR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEMPER AND
EASTERN LAUDERDALE COUNTIES HAS EXPIRED...
LAT...LON 3232 8874 3250 8866 3263 8876 3271 8838
3232 8841
TIME...MOT...LOC 1902Z 262DEG 30KT 3260 8864 3252 8858
3242 8859
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 12:00 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 21, 12:00 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT THU APR 21 2011
.UPDATE...RADAR AND SATELLITE IMAGERY SHOW A CONSOLIDATED MCS HAS
DEVELOPED ACROSS CENTRAL MS AND STRETCHING BACK IN NE LA. NOW
EXPECTED THIS FEATURE TO PUSH EAST AND BRING DOWNPOURS AND STRONG TO
POTENTIALLY SEVERE THUNDERSTORMS TO AREAS OF EAST
CENTRAL...SOUTHEAST AND SOUTH CENTRAL MS THROUGH THE AFTERNOON.
ACTIVITY MAY TAKE SOME TIME TO GET INTO INTO SOUTHERN PORTIONS OF
THE AREA...BUT STORMS COULD BE MORE INTENSE THERE SINCE INSTABILITY
WILL BE RATHER HIGH (MLCAPE VALUES (>2500 J/KG). EXPECT PERIOD OF
MINIMAL PRECIP ACROSS THE I-20 CORRIDOR AND FURTHER NORTH IN THE CWA
BEHIND THIS MCS FEATURE...BUT THERE STILL REMAINS THE POTENTIAL FOR
TRAINING CONVECTION TO SET UP ACROSS THE FLASH FLOOD WATCH AREA
LATER THIS AFTERNOON.
MAIN UPDATE TO THE FORECAST WAS TO GREATLY INCREASE POPS IN SOUTHERN
ZONES. /BB/
&&
.PREV DISCUSSION... /ISSUED 1030 AM CDT THU APR 21 2011/
UPDATE...VIGOROUS CONVECTION APPEARS TO BE SLIDING IN AND TRAINING
INTO THE FORECAST AREA FROM THE WEST A LITTLE FURTHER SOUTH THAN
PREVIOUSLY ANTICIPATED. FEW...IF ANY...FORECAST MODELS SHOWED THE
WEATHER SITUATION UNFOLDING IN THIS MANNER...BUT IT APPEARS THE
SHALLOW BAROCLINIC ZONE SET UP AROUND I-20 IS THE AXIS FOR
CONVECTIVE DEVELOPMENT AS OPPOSED TO THE DEEPER BOUNDARY MODELS WERE
TRIGGERING ON FURTHER NORTH.
HAVE MADE RATHER SIGNIFICANT UPDATES TO THE SHORT TERM FORECAST
THROUGH EARLY THIS EVENING TO ACCOUNT FOR THIS EVOLUTION IN
THINKING. LOCATIONS ACROSS OUR NORTHERN COUNTIES THAT RECEIVED HEAVY
RAINFALL YESTERDAY AND ARE IN A FLASH FLOOD WATCH THROUGH 7 PM WILL
REMAIN IN THE WATCH ALTHOUGH AXIS OF HEAVY RAIN MAY REMAIN TO THE
SOUTH THROUGH THE EARLY AFTERNOON. STILL THINKING THERE IS A CHANCE
FOR THE AXIS OF CONVECTION TO LIFT NORTH INTO AT LEAST NORTHEASTERN
PORTIONS OF THE STATE BY LATE THIS AFTERNOON AS FLOW BEGINS TO BACK
IN THE LOW LEVELS IN THE WAKE OF EXITING MID LEVEL DISTURBANCE.
FURTHER SOUTH...ESPECIALLY ALONG THE I-20 CORRIDOR WEST OF
I-55...CURRENTLY OBSERVED AXIS OF TRAINING CONVECTION SETTING UP
WILL POSE RISK OF STRONG TO POTENTIALLY SEVERE STORMS AND TORRENTIAL
RAINFALL THROUGH AT LEAST EARLY AFTERNOON. WE HAVE EXPANDED THE
FLASH FLOOD WARNING TODAY TO COVER THIS RISK FURTHER SOUTH...NOW
COVERING SE AR...AND THE REST OF NORTHERN AND CENTRAL MS ALONG AND
NORTH OF DE KALB MS TO JACKSON METRO TO WINNSBORO LA LINE. RISK OF
SEVERE WEATHER WILL MAINLY BE FROM HAIL AND DAMAGING WINDS AS LOW
LEVEL FLOW AND SHEAR NEAR THE MAIN CONVECTIVE AXIS SHOULD CONTINUE
TO WANE THROUGH THE DAY.
HAVE ALSO UPDATED POPS AND TEMPS RATHER SIGNIFICANTLY TO ADDRESS
FORECAST CHANGES...LOWERING HIGH TEMP EXPECTATIONS A GOOD DEAL IN
THE FLASH FLOOD WATCH AREA WHERE CLOUDS AND RAIN COULD BE MORE
PERVASIVE THAN PREVIOUSLY THOUGHT AND THE LOW LEVEL INVERSIONS WILL
HAVE LESS CHANCE TO MIX OUT. /BB/
&&
.AVIATION...BIG RAIN COMPLEX OVER MOST OF THE N/W CWA WITH A LARGE
BOWING LINE EVOLVING AND PUSHING ACROSS THE S/SE/E SECTIONS. LOOK
FOR MAINLY IFR/MVFR CEILINGS/VIS ACROSS THE N SECTIONS UNDER THIS
RAIN AREA. AHEAD OF THE CONVECTIVE LINE...MVFR/VFR CEILINGS WILL
EXIST FOR A SHORT TIME BEFORE THE LINE MOVES IN. WHEN THE LINE MOVES
IN...WINDS OF 30-40 MPH CAN BE EXPECTED ALONG WITH LOWER
VIS/CEILINGS. LOOK FOR A MIX OF IFR/MVFR CEILINGS TO PERSIST IN THE
WAKE OF THE SYSTEM. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 67 86 65 / 85 18 13 9
MERIDIAN 78 65 87 63 / 72 18 13 9
VICKSBURG 78 66 87 65 / 79 17 10 9
HATTIESBURG 85 68 89 64 / 60 11 5 6
NATCHEZ 82 68 87 66 / 72 10 9 6
GREENVILLE 75 66 84 65 / 49 30 13 10
GREENWOOD 74 67 85 65 / 60 34 13 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>049.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015- 016-023-025.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
BB/CMEHazardous weather outlook, Apr 21, 10:59 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1059 AM CDT THU APR 21 2011 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>049-221600- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- 1059 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FOR AREAS ALONG AND NORTH OF A WINNSBORO TO JACKSON TO DEKALB LINE AS A COMPLEX OF STORMS MOVES ACROSS THE FORECAST AREA. THIS SYSTEM WILL FOCUS A FRONTAL BOUNDARY AND PROVIDE AN AREA OF LIFT FOR PROLONGED RAIN AND STORMS. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA. AREAS ACROSS THIS WATCH AREA HAVE RECEIVED QUITE A BIT OF RAIN SINCE YESTERDAY AND OVERNIGHT. THIS NEW ROUND OF RAIN WILL HAVE THE POTENTIAL TO BRING 2 TO 4 INCHES WITH LOCALIZED AREAS SEEING HIGHER AMOUNTS IF STORMS CAN TRAIN OVER THE SAME AREAS. ADDITIONALLY...A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND HAIL. THIS RISK IS PRIMARILY ALONG THE I-20 CORRIDOR AND POINTS SOUTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY. LAZ024-026-MSZ050>066-072>074-221600- CATAHOULA-CONCORDIA-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1059 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SOME STRONG AND SEVERE STORMS ARE ANTICIPATED THIS AFTERNOON FOR AREAS SOUTH OF I-20. DAMAGING WINDS AND HAIL ARE THE PRIMARY RISK. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND SOME FLASH FLOODING MAY OCCUR IF STORMS LINGER OVER ANY PARTICULAR AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Special weather statement, Apr 21, 10:31 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1031 AM CDT THU APR 21 2011 LAZ016-MSZ040>043-047-048-053-211600- CLAIBORNE MS-HINDS MS-WARREN MS-MADISON MS-SHARKEY MS-ISSAQUENA MS- YAZOO MS-MADISON LA- 1031 AM CDT THU APR 21 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL WAS LOCATED FROM 6 MILES SOUTH OF HOLLY BLUFF TO LE TOURNEAU AT 1031 AM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN SOUTHERN YAZOO...SOUTHEASTERN ISSAQUENA...SOUTHEASTERN SHARKEY...WEST CENTRAL MADISON...WARREN...WESTERN HINDS AND EXTREME NORTHEASTERN CLAIBORNE COUNTIES...AND SOUTHEASTERN MADISON PARISH SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3282 9013 3215 9048 3216 9105 3282 9071 TIME...MOT...LOC 1531Z 270DEG 34KT 3274 9064 3224 9090 GRG
Local storm report, Apr 21, 11:44 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1144 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD YAZOO CITY 32.86N 90.41W
04/21/2011 YAZOO MS EMERGENCY MNGR
A PORTION OF 11TH AND GRANT STREETS WERE UNDER WATER.
&&
CMESpecial weather statement, Apr 21, 11:46 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1146 AM CDT THU APR 21 2011 MSZ054-211715- COPIAH MS- 1146 AM CDT THU APR 21 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF DENTVILLE AT 1146 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL COPIAH COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3198 9026 3175 9032 3185 9063 3203 9059 TIME...MOT...LOC 1646Z 282DEG 24KT 3192 9050 BK
Special weather statement, Apr 21, 1:03 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CDT THU APR 21 2011
MSZ059>062-211835-
JEFFERSON MS-FRANKLIN MS-LINCOLN MS-ADAMS MS-
103 PM CDT THU APR 21 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTHEAST OF
LOYD STAR TO 10 MILES SOUTHWEST OF KIRBY AT 103 PM CDT...MOVING EAST
AT 20 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN EXTREME EAST CENTRAL ADAMS...WESTERN LINCOLN...FRANKLIN AND
SOUTHEASTERN JEFFERSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3139 9119 3161 9090 3172 9074 3171 9073
3170 9046 3136 9043
TIME...MOT...LOC 1803Z 270DEG 18KT 3167 9046 3140 9108
MRMSpecial weather statement, Apr 21, 1:19 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
119 PM CDT THU APR 21 2011
MSZ045-051-057-211850-
JASPER MS-NEWTON MS-NESHOBA MS-
119 PM CDT THU APR 21 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM DIXON TO 5 MILES
NORTHWEST OF ROBERTS AT 119 PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN CENTRAL NESHOBA...NEWTON AND NORTHERN JASPER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3279 8897 3212 8894 3211 8926 3279 8925
TIME...MOT...LOC 1819Z 271DEG 19KT 3270 8921 3248 8906
3226 8928
MRMLocal storm report, Apr 21, 1:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM HAIL 4 S FOREST 32.30N 89.47W
04/21/2011 E1.00 INCH SCOTT MS PUBLIC
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:00 PM CDT | Tornado Warning | JAN | Montgomery, Webster | 60 min |
| Apr 20, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 39 min |
| Apr 20, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 49 min |
| Apr 20, 7:13 PM CDT | Tornado Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 62 min |
| Apr 20, 7:35 PM CDT | Special Weather Statement | JAN | Holmes | 30 min |
| Apr 20, 7:40 PM CDT | Tornado Warning | JAN | Carroll | 46 min |
| Apr 20, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 31 min |
| Apr 20, 7:48 PM CDT | Tornado Warning | JAN | Lowndes | 57 min |
| Apr 20, 7:52 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 53 min |
| Apr 20, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Grenada, Montgomery, Webster | 44 min |
| Apr 20, 8:03 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 16 min |
| Apr 20, 8:32 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 43 min |
| Apr 20, 8:33 PM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 3 hr |
| Apr 20, 8:44 PM CDT | Tornado Warning | JAN | Lowndes | 61 min |
| Apr 20, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 22 min |
| Apr 20, 8:48 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 57 min |
| Apr 20, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 59 min |
| Apr 20, 9:18 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 57 min |
| Apr 20, 9:37 PM CDT | Special Weather Statement | JAN | Hinds | 28 min |
| Apr 20, 9:46 PM CDT | Flash Flood Warning | JAN | Noxubee | 3 hr |
| Apr 20, 9:49 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 41 min |
| Apr 20, 10:05 PM CDT | Areal Flood Warning | JAN | Carroll, Grenada, Montgomery | 12 hr |
| Apr 20, 10:25 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott | 50 min |
| Apr 20, 11:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 65 min |
| Apr 20, 11:28 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
| Apr 20, 11:28 PM CDT | Special Weather Statement | JAN | Winston | 32 min |
| Apr 20, 11:33 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| Apr 20, 11:52 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 37 min |
| Apr 21, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 19 min |
| Apr 21, 12:47 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 20 min |
| Apr 21, 12:57 AM CDT | Special Weather Statement | JAN | Scott | 28 min |
| Apr 21, 1:06 AM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Apr 21, 1:42 AM CDT | Flash Flood Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 2 hr |
| Apr 21, 2:18 AM CDT | Special Weather Statement | JAN | Lauderdale | 32 min |
| Apr 21, 2:21 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 41 hr |
| Apr 21, 6:37 AM CDT | Special Weather Statement | JAN | Sharkey | 33 min |
| Apr 21, 6:50 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 40 min |
| Apr 21, 7:16 AM CDT | Special Weather Statement | JAN | Warren | 19 min |
| Apr 21, 7:20 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 40 min |
| Apr 21, 7:44 AM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Apr 21, 7:48 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 42 min |
| Apr 21, 7:59 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren, Yazoo | 49 min |
| Apr 21, 8:03 AM CDT | River Flood Warning | JAN | Noxubee | 3 days |
| Apr 21, 8:47 AM CDT | Special Weather Statement | JAN | Yazoo | 18 min |
| Apr 21, 9:11 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 22 min |
| Apr 21, 9:14 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 45 min |
| Apr 21, 9:50 AM CDT | Flash Flood Warning | JAN | Yazoo | 115 min |
| Apr 21, 10:31 AM CDT | Special Weather Statement | JAN | Hinds, Warren, Yazoo | 29 min |
| Apr 21, 10:53 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 67 min |
| Apr 21, 11:46 AM CDT | Special Weather Statement | JAN | Copiah | 29 min |
| Apr 21, 11:50 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 55 min |
| Apr 21, 1:03 PM CDT | Special Weather Statement | JAN | Franklin, Lincoln | 32 min |
| Apr 21, 1:19 PM CDT | Special Weather Statement | JAN | Neshoba, Newton | 31 min |
| Apr 21, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 49 min |
| Apr 21, 1:45 PM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Apr 21, 2:13 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 32 min |
| Apr 21, 2:14 PM CDT | Tornado Warning | JAN | Jasper | 12 min |
| Apr 21, 2:47 PM CDT | Special Weather Statement | JAN | Covington, Marion | 28 min |
| Apr 21, 3:09 PM CDT | Special Weather Statement | JAN | Jones, Lamar, Marion | 31 min |
| Apr 21, 3:35 PM CDT | Special Weather Statement | JAN | Jones, Lamar | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.